# SDR AU980488

- Difficulty date: March 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech V35
- Engine: Cont IO520BA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 629071629072
- Condition: Cracked
- Location: Nr 2 Cyl Pad
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) AT ENGINE BULK STRIP, FOLLOWING THE SEPARATION OF NR 2 CYLINDER HEAD (REFER MDR 98/0488), A 127 MM (5 INCH) LONG CRACK WAS FOUND IN THE CRANKCASE RUNNING FROM THE MATING FACE BACKBONE FLANGE DOWN TO THE NR 2 CYLINDER PAD.  THE CRACK WAS OBSCURED BY THE LT MAGNETO AND HAD SILICON SEALANT SPREAD OVER ITS ENTIRE LENGTH.
